Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 280, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 17, 2017, 3:26 AM CDT for 4 counties in Missouri; Bourbon County, Kansas. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2017, 3:26 AM CDT (08:26 UTC)
- Expired
- Jun 17, 2017, 4:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Barton County, MO, Cedar County, MO, Dade County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 3:38 AM CDT | TSTM WND DMG | 1 Ene Fort Scott, KS | A LARGE TREE WAS UPROOTED AT 1100 EAST OAK DRIVE AND A LARGE LIMB WAS DOWNED AROUND 700 NATIONAL IN TOWN. |
| Jun 17, 3:41 AM CDT | TSTM WND DMG | 2 E Verdella, MO | REPORTS OF SEVERAL TREES AND POWER POLES BLOWN DOWN OR BROKEN. SOME MINOR DAMAGE TO A FEW BARNS ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:09 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3060 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.5
The text
As transmitted.
210
WUUS53 KSGF 170826
SVRSGF
KSC011-MOC011-039-057-217-170915-
/O.NEW.KSGF.SV.W.0280.170617T0826Z-170617T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
326 AM CDT SAT JUN 17 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Eastern Bourbon County in southeastern Kansas...
Barton County in southwestern Missouri...
Western Cedar County in southwestern Missouri...
Vernon County in west central Missouri...
Northern Dade County in southwestern Missouri...
* Until 415 AM CDT
* At 326 AM CDT, a severe thunderstorm was located near Nevada,
moving southeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Stockton Lake... Prairie State Park...
Stockton State Park... Nevada...
Fort Scott... Lamar...
El Dorado Springs... Greenfield...
Golden City... Liberal...
Sheldon... Nashville...
Mindenmines... Montevallo...
Arcadia... Walker...
Schell City... Bronaugh...
Dadeville... Jerico Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3804 9479 3805 9424 3802 9423 3805 9421
3804 9419 3806 9415 3795 9406 3790 9407
3790 9401 3744 9362 3743 9363 3736 9451
3736 9460 3767 9462 3767 9464
TIME...MOT...LOC 0826Z 322DEG 55KT 3783 9447
HAIL...<.75IN
WIND...60MPH
$$
Lindenberg2 follow-up statements
229
WWUS53 KSGF 170846
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
346 AM CDT SAT JUN 17 2017
KSC011-MOC011-039-057-217-170915-
/O.CON.KSGF.SV.W.0280.000000T0000Z-170617T0915Z/
Bourbon KS-Barton MO-Cedar MO-Vernon MO-Dade MO-
346 AM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR SOUTHEASTERN BOURBON...BARTON...WESTERN CEDAR...VERNON AND
NORTHERN DADE COUNTIES...
At 346 AM CDT, a severe thunderstorm was located near Sheldon, or
near Lamar, moving southeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Stockton Lake... Prairie State Park...
Stockton State Park... Nevada...
Lamar... El Dorado Springs...
Greenfield... Golden City...
Liberal... Sheldon...
Nashville... Mindenmines...
Montevallo... Arcadia...
Walker... Bronaugh...
Dadeville... Jerico Springs...
Lamar Heights... Moundville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3786 9467 3794 9425 3797 9413 3795 9406
3790 9407 3790 9401 3744 9362 3743 9363
3736 9451 3736 9460 3767 9462 3767 9464
TIME...MOT...LOC 0846Z 322DEG 55KT 3759 9423
HAIL...<.75IN
WIND...60MPH
$$
Lindenberg990
WWUS53 KSGF 170913
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
413 AM CDT SAT JUN 17 2017
KSC011-MOC011-039-057-217-170922-
/O.EXP.KSGF.SV.W.0280.000000T0000Z-170617T0915Z/
Bourbon KS-Barton MO-Cedar MO-Vernon MO-Dade MO-
413 AM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOURBON...
BARTON...WESTERN CEDAR...VERNON AND NORTHERN DADE COUNTIES WILL
EXPIRE AT 415 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 700 AM CDT for
southeastern Kansas...and southwestern and west central Missouri.
LAT...LON 3786 9467 3794 9425 3797 9413 3795 9406
3790 9407 3790 9401 3744 9362 3743 9363
3736 9451 3736 9460 3767 9462 3767 9464
TIME...MOT...LOC 0912Z 322DEG 55KT 3729 9393
$$
LindenbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:25 AM CDT, 1 minute earlier.
Area forecast discussion, Jun 17, 3:25 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
325 AM CDT Sat Jun 17 2017
.SHORT TERM...(Today and tonight)
Issued at 318 AM CDT Sat Jun 17 2017
A complex of storms is currently pushing south into the area from
east central Kansas to the east into central Missouri early this
morning. An unstable air mass remains in place across the area,
though a tight instability gradient is in place across the far
eastern portions of the forecast area. With the instability
gradient storms are and will continue to weaken across the eastern
Ozarks as they move out of the better instability.
A severe risk will remain to the west in the better instability
generally north of I-44 as the storms move south across the area.
Overall storms should gradually weaken as they spread south
across the area early this morning. The main risk will be wind
gusts around 60 mph north of I-44, as south of the interstate the
wind risk will be more in the 35 to 50mph range as the outflow
spreads south from the weakening storms. Dime to quarter size hail
may also be possible with the strongest updrafts but will be more
isolated in nature mainly across southeastern Kansas and western
Missouri early this morning.
Locally heavy rainfall and almost continuous cloud to ground
lightning will occur with the storms as they push across the
northern portions of the forecast area. Lightning and the rainfall
rates will also decrease as the storms weaken as they spread
south through the area early this morning. All the rain should
push out/dissipate across the area by the mid morning hours.
Behind this mornings storms a hot and humid day will occur this
afternoon. Highs will top out in the lower to middle 90s with heat
index values in the 96 to 112 range. The hottest conditions will
occur across southeastern Kansas and western Missouri with the
coolest, be still quite muggy, across central and south central
Missouri. An Excessive Heat Warning is now in effect for
southeastern Kansas and western Missouri this afternoon where heat
index values will be around the 110 degree mark, with a Heat
Advisory for locations to the south and east to a Branson to
Springfield to Lake of the Ozarks line where heat index values
around 105 are expected.
A cold front will move south through the area this
evening/tonight and will bring additional showers and storms to
the area. Storms will develop along the front across northern
Missouri this evening then sag south through the area into Sunday
morning. The strongest storms will occur across northern Missouri
as they develop along the front. A strong to severe risk will
occur across the entire area tonight as storms develop along the
front as it pushes through the region, especially north of I-44
as the storms move across the area. The main risk will again be
winds in excess of 60mph. There will also be a dime to quarter
size hail risk in a few of the strongest storms.
.LONG TERM...(Sunday through Friday)
Issued at 318 AM CDT Sat Jun 17 2017
There may be some linger showers/storms across the area Sunday
morning but this activity should push out of the area by mid day.
A cooler air mass will spread into the area behind the front for
Sunday and Monday. Highs both days will be in the lower 80s with
some locations possible remaining in the upper 70s.
Warmer conditions will then return Tuesday through the rest of
next week as highs in the upper 80s to lower 90s occur each
afternoon.
There could be a few storms mid week but the better chances should
remain north as upper level ridging start to build in pushing the
storm track north.
An upper level system may then track across the region next
weekend and could produce the next chances for showers and storms
across the area.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1245 AM CDT Sat Jun 17 2017
KSGF/KJLN/KBBG tafs: A line of storms will move in from the north
early in the taf cycle. Outflow winds can be expected with an
abrupt wind shift toward 09z-12z time frame. Periods of mvfr and
brief ifr visibility will be possible with heavier showers.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
for MOZ055>057-066>069-077>080-088>090-093-094-101.
KS...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
for KSZ073-097-101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...DSAHazardous weather outlook, Jun 17, 1:05 AM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 105 AM CDT Sat Jun 17 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180615- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 105 AM CDT Sat Jun 17 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Hail risk. Elevated Thunderstorm wind damage risk. Limited Flooding risk. Elevated Lightning risk. Elevated Excessive heat risk. DISCUSSION... Thunderstorms across eastern Kansas into central Missouri will slide southeast into and through the area through early this morning. The storms will spread into central Missouri between 1 and 2 am and push south towards Highway 60 by 5 am. Winds up to 70 mph will be possible with the strongest storms along with almost continuous cloud to ground lightning strikes. Dime to quarter size hail may also be possible with a few of the strongest up drafts. The storms should gradually weaken as they push south through the area, but strong winds up to 50 mph will remain possible as outflow pushes across southern Missouri on to the south into Arkansas around this morning. Locally heavy rainfall and isolated flash flooding will also be possible if thunderstorms linger or train over the same areas for a longer period of time. Hot and humid conditions will occur this afternoon as after heat index values top out in the 98 to 109 range. The hottest conditions will occur across extreme southeastern Kansas and western into central Missouri where a Heat Advisory is effect for this afternoon. Another complex of storms is expected to develop across northern Missouri this evening and spread south through the area later this evening into the overnight hours. The strongest storms are expected north of the area with a gradually weakening trends as the storms spread south. There will again be a strong to severe storm risk generally along and north of I-44 with damaging winds and large hail the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few storms may be possible during the middle of next week, additional thunderstorm chances next weekend. .SPOTTER INFORMATION STATEMENT... Spotters and emergency managers may be needed for activation through the early morning hours and again tonight into early Sunday morning, to monitor for wind damage, especially over central Missouri. Radar trends and warnings should be monitored prior to the arrival of the storms this evening. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Jun 17, 12:58 AM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
1258 AM CDT SAT JUN 17 2017
MOZ055>057-170700-
Benton MO-Miller MO-Morgan MO-
1258 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON...NORTHERN MILLER
AND MORGAN COUNTIES UNTIL 200 AM CDT...
At 1257 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holden to near Leeton to near Sedalia to
near Otterville to near Bunceton to 8 miles east of Fayette. Movement
was southeast at 55 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Lake of The Ozarks... Eldon...
Versailles... Village of Four Seasons...
Lake Ozark... Lincoln...
Cole Camp... Stover...
Laurie... Tuscumbia...
Barnett... Syracuse...
Eugene... Gravois Mills...
Olean... Bagnell...
Ionia... Etterville...
Florence... Crockerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.
&&
A severe thunderstorm watch remains in effect until 700 AM CDT for
central Missouri.
LAT...LON 3868 9284 3860 9284 3844 9264 3843 9241
3834 9240 3832 9225 3833 9219 3823 9242
3821 9288 3833 9327 3846 9352 3851 9351
3851 9330 3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 0557Z 303DEG 49KT 3869 9390 3862 9368 3864 9322 3875
9300 3884 9274 3915 9252
LindenbergSpecial weather statement, Jun 17, 3:09 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
309 AM CDT SAT JUN 17 2017
MOZ056>058-069>071-078>082-089>092-095-096-170900-
Cedar MO-Camden MO-Polk MO-Douglas MO-Wright MO-Dade MO-Phelps MO-
Laclede MO-Morgan MO-Christian MO-Texas MO-Maries MO-Dallas MO-
Greene MO-Miller MO-Webster MO-Pulaski MO-
309 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARIES...WEBSTER...WRIGHT...
LACLEDE...POLK...PULASKI...WESTERN PHELPS...SOUTHEASTERN MORGAN...
DALLAS...SOUTHERN CEDAR...NORTHWESTERN DOUGLAS...NORTHEASTERN
CHRISTIAN...MILLER...NORTHWESTERN TEXAS...GREENE...EASTERN CAMDEN AND
NORTHEASTERN DADE COUNTIES UNTIL 400 AM CDT...
At 309 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of El Dorado Springs to near Fair
Play to near Bolivar to 8 miles northeast of Buffalo to 6 miles south
of Camdenton to near Osage Beach to near Lake Ozark. Movement was
southeast at 65 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Springfield... Fort Leonard Wood...
Lebanon... Bolivar...
Stockton Lake... Lake of The Ozarks State Park...
Ha Ha Tonka State Park... Bennett Spring State Park...
Stockton State Park... Lake of The Ozarks...
Marshfield... Willard...
Waynesville... Mountain Grove...
Eldon... Osage Beach...
St. Robert... Camdenton...
Licking... Buffalo...
This includes Interstate 44 near mile marker 68, between mile markers
70 and 169, and between mile markers 171 and 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 700 AM CDT for
central, southwestern, west central and east central Missouri.
LAT...LON 3843 9262 3843 9240 3834 9240 3834 9220
3829 9219 3828 9183 3748 9187 3732 9196
3716 9224 3703 9256 3701 9288 3720 9349
3779 9408 3780 9407 3764 9370 3765 9338
3778 9307 3795 9278 3810 9270 3851 9274
TIME...MOT...LOC 0809Z 313DEG 56KT 3775 9399 3761 9366 3762 9334 3775
9302 3792 9274 3807 9265 3828 9267
LindenbergLocal storm report, Jun 17, 3:22 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM TSTM WND DMG 5 WNW LOWRY CITY 38.16N 93.82W
06/17/2017 ST. CLAIR MO LAW ENFORCEMENT
LIMBS DOWN HWY A.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:58 AM CDT | Special Weather Statement | SGF | Morgan | 62 min |
| Jun 17, 1:35 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Maries, Miller, Morgan | 40 min |
| Jun 17, 2:01 AM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 44 min |
| Jun 17, 2:35 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Cedar, Dallas, Hickory, Laclede and 4 more | 40 min |
| Jun 17, 2:55 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 50 min |
| Jun 17, 3:09 AM CDT | Special Weather Statement | SGF | Dallas, Greene, Laclede, Maries, Miller, Polk and 3 more | 51 min |
| Jun 17, 3:57 AM CDT | Special Weather Statement | SGF | Christian, Douglas, Greene, Laclede, Ozark, Stone and 3 more | 48 min |
| Jun 17, 4:05 AM CDT | Special Weather Statement | SGF | Barton, Dade, Jasper, Lawrence | 40 min |
| Jun 17, 4:14 AM CDT | Excessive Heat Warning | SGF | Barton, Cedar, Dade, Jasper, St. Clair, Vernon | 12 hr |
| Jun 17, 4:30 AM CDT | Special Weather Statement | SGF | Douglas, Howell, Texas, Wright | 45 min |
| Jun 17, 4:55 AM CDT | Special Weather Statement | SGF | Christian, Greene, Lawrence, Ozark, Stone, Taney | 50 min |
| Jun 17, 5:16 AM CDT | Special Weather Statement | SGF | Jasper, Newton | 44 min |
| Jun 17, 5:40 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 50 min |
| Jun 17, 5:44 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Vernon | 46 min |
| Jun 17, 6:27 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 48 min |
| Jun 17, 7:05 AM CDT | Special Weather Statement | SGF | Vernon | 40 min |
| Jun 17, 7:10 AM CDT | Special Weather Statement | SGF | McDonald | 50 min |
| Jun 17, 9:32 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Jun 17, 9:32 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Jun 17, 5:03 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 42 min |
| Jun 17, 9:58 AM CDT | Areal Flood Warning | SGF | Cherokee | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.